Aa
A
A
Close
Avatar universal
Is Zoloft the cause of my voiding issues?
Hi,

A while back I went on Zoloft for my depression. Over the course of around a year, I got up to 150 mg. Before that I noticed that I began to have issues with feeling the need to pee often. By the time I got to 150 it had become unbearable and I believe I was suffering from intense urinary retention. I would be kept up all night, feeling strong discomfort in my bladder and an urge to go, I'd sit on the toilet and barely anything would come out, or nothing would come out at all, and when I'd go back to bed I wouldn't feel relieved.

Due to this I quit the medication. The issues reduced greatly in severity, but were still present mildly even after 6 months of being off the med. I got medical testing for UTI and was negative. They said my next step would be to see a urogyno to see if I have interstitial cystitis, but I have no pain just discomfort and my issues only started when I went on Zoloft. I tried several other medications that all had side effects I couldn't tolerate either.

Anyways I recently went back on zoloft. This time I can't even seem to tolerate a mere 50 mg dose. I have been getting barely 2 hours of sleep for the past 3 nights my pee issue has become so bad. I am exhausted. On top of that, this weekend I also developed constipation....it is now incredibly difficult for me to poop at all as well. As a result I am spending all hour studying of the night straining on the toilet. I am absolutely miserable. Is Zoloft doing all of this to me? I really wanted to stay on it because it is the only AD I have been on that has not caused me severe anxiety or sexual dysfunction.

Thank you.
Cancel
1 Answers
Page 1 of 1
Avatar universal
If it went away when you stopped the drug, then yeah, it seems to be doing this.  Constipation, by the way, is one of the most common side effect of antidepressants.  So, oddly enough, is diarrhea.  Don't strain on the toilet -- you will cause other problems.  Stop taking the drug again -- taper off it if you've been on it awhile -- and if the problem goes away again, you have your answer.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
2211548 tn?1501148220
Blank
currently
5 hrs ago by Take_my_hand
2211548 tn?1501148220
Blank
currently
5 hrs ago by Take_my_hand
2020005 tn?1476662562
Blank
KTowne commented on KeeLolo's status
Oct 19
Top Mood Disorders Answerers
Depression Community Resources